caret icon Back to all discussions

BCG after effects

Just asking if anybody has had bad side effects from BCG instillations. I have had 14 instillations over the last 18 months or so and it has given me what they term as chemical cystitis. I have pain and discomfort (mostly mornings) every day. I'm due for another scope this week, my last one was in December and I was clear, thankfully. But I have had this for a few months now, even before the last check. I,'m assured it will go on its own accord but takes a heck of a time. I find it quite debilitating and limits what I do. Be good to hear from anyone out there suffering the same. BTW I live in the UK but we have the same procedures as the N American population.

  1. @Jacaranda07 - I am sorry to hear that you are still experiencing effects from the BCG instillations. I know that I have heard that the side effects vary between patients and that some are more sensitive to them which can cause irritation. Is there anything that you can have to relieve the pain or does increasing water intake help at all? I personally have not had BCG and cannot speak to the effects. I hope that your treatments were successful and that your pain diminishes soon. Please keep us updated on how you are doing. I assume others will personal experience will offer thoughts and hopefully suggestions. My best to you. Linda Urbanski ( moderator Bladdecancer.net team member)

    1. Thank you for your response. Water is my go to drink. I spend mornings drinking and the afternoons peeing. Sort of sums my life up. I have started amitryptiline hoping it might relieve some of the cramping pains I get. I am due to see a urology doctor on 20 May so will ask for ideas in pain relief.

      1. @Jacaranda07 - I hope that you are able to get some relief soon. Keep us posted on how you are doing. My best Linda Urbanski (moderator, Bladdercancer.net team member)

      2. @Jacaraanda07 - I hope to hear that things are resolved or much better for you soon. Please keep us posted. My best to you. Linda Urbanski ( moderator, Bladdercancer.net team member)

    2. hi. Sorry you are experiencing this discomfort. I am not medically trained nor have I had BCG (my treatment was surgery) but I think cranberry juice may help. Greetings from Scotland. Laura, Moderator, BladderCancer.net

      1. @Laura Mackenzie - Cranberry juice is very acidic and may cause more irritation and issues. This may just be a situation that takes more time to hopefully resolve. Linda Urbanski ( moderator, Bladdercancer.net team member)

        1. I experienced some burning and pyridium help me a lot.

        2. thanks for sharing. Glad that helped. Wishing you well. Laura, Moderator, BladderCancer.net

      or create an account to reply.